Indian Journal of Dermatology
  Publication of IADVL, WB
  Official organ of AADV
Indexed with Science Citation Index (E) , Web of Science and PubMed
 
Users online: 2280  
Home About  Editorial Board  Current Issue Archives Online Early Coming Soon Guidelines Subscriptions  e-Alerts    Login  
    Small font sizeDefault font sizeIncrease font size Print this page Email this page
ORIGINAL ARTICLE
Year : 2019  |  Volume : 64  |  Issue : 6  |  Page : 471-475

Cutaneous adverse drug reactions to targeted chemotherapeutic drugs: A clinico-epidemiological study


Department of Dermatology, B.J. Medical College and Civil Hospital, Ahmedabad, Gujarat, India

Correspondence Address:
Amita Sutaria
Room No 140, Skin OPD, Wing No. 3, First Floor, OPD Building, Civil Hospital, Ahmedabad, Gujarat
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/ijd.IJD_491_18

Rights and Permissions

Background: Targeted chemotherapeutic drugs have led to a remarkable improvement in the survival of cancer patients but also have resulted in the increased incidence of uncommon but specific muco-cutaneous adverse effects. Aims: This study aimed to highlight the spectrum of such cutaneous adverse drug reactions and to derive a causal association. Materials and Methods: A hospital-based, descriptive study was carried out in the dermatology outpatient department between August 2016 and July 2018, on patients referred from the state cancer institute, who developed muco-cutaneous lesions after the initiation of targeted chemotherapeutic drugs. Results: A total of 80 patients, 59 (74%) males and 21 (26%) females of mean age 45.83 ± 16.37 years (range 4–70 years) developed one or more uncommon albeit specific muco-cutaneous adverse effects. Among them, papulopustular and acneiform eruptions were found in 21 patients (26.25%), and PRIDE complex was seen in 3 patients. Sixteen patients (20.00%) developed palmar-plantar erythrodysesthesia, 8 patients (10%) developed lichenoid drug eruption, and 5 patients (6.25%) developed flagellate dermatitis. Twenty-two (27.5%) patients showed nail changes, the most common, being melanonychia. Conclusion: There has been a paradigm shift in the management of both hematopoietic and solid cancers with the advent of targeted chemotherapeutic drugs leading to an increase in uncommon and specific drug reactions. Early recognition of these decreases morbidity, improves quality of life, and allows continuation of the life saving chemotherapy.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed167    
    Printed14    
    Emailed0    
    PDF Downloaded13    
    Comments [Add]    

Recommend this journal